Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

August 7, 2011Franklin County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 7, 2011, 3:36 PM MDT for Franklin County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 3:36 PM MDT (21:36 UTC)
Expired
Aug 7, 2011, 4:15 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Franklin County, ID

The radar

The Pocatello radar (KSFX), 106 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4617 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WWUS85 KPIH 072136
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
336 PM MDT SUN AUG 7 2011

IDZ023-025-072215-
BEAR LAKE ID-CARIBOU ID-BANNOCK ID-FRANKLIN ID-
336 PM MDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 415 PM MDT

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SWAN LAKE..MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   THATCHER...
   LAGO AND  NITER...

LAT...LON 4258 11154 4233 11150 4231 11201 4249 11204
TIME...MOT...LOC 2136Z 262DEG 13KT 4241 11190

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:02 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 7, 2:02 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
202 PM MDT SUN AUG 7 2011

.DISCUSSION...TSTMS ONCE AGAIN DEVELOPING OVER THE MTNS THIS AFTN IN
A POCKET OF MID LEVEL MOISTURE. STRONGEST ACTIVITY IS OVER THE
SOUTHERN PARTS OF THE CENTRAL MTNS/ARCO DESERT REGION WHERE THE MOST
UNSTABLE AIR IS INDICATED. ISOLD TSTMS ARE ALSO POSSIBLE IN THE
VALLEY LOCATIONS AS WELL. TSTMS MAY PRODUCE GUSTY SFC WINDS AND
SMALL HAIL THIS AFTN AND EVE. ON MON...THE UPPER RIDGE BEGINS TO
BUILD UP OVER THE GREAT BASIN. THIS WILL PUSH THE MID LEVEL MOISTURE
NORTHWARD RESULTING IN A DECREASE IN TSTM ACTIVITY OVER THE SOUTHERN
HALF OF THE FCST AREA. THE NORTHERN PARTS WILL SEE AFTN AND EVE
TSTMS AGAIN ON MONDAY. A MINOR UPPER TROF MOVES INTO THE PAC NW ON
MONDAY AND WILL KEEP SOME THREAT OF TSTMS OVER THE NORTH MON NIGHT
INTO TUE. FINALLY BY WED...THE MID LEVEL MOISTURE IS PUSHED OUT OF
THE AREA FOR THE MOST PART. EXCEPT FOR ISOLD TSTMS NEAR THE MT
BORDER...THE FCST AREA IS EXPECTED TO REMAIN DRY THRU THE WEEKEND.

TEMPS WILL REMAIN NEAR NORMAL.  HEDGES

&&

.AVIATION...ISOLATED THUNDERSTORMS THIS AFTERNOON MAINLY IN SOUTHERN
HIGHLANDS AND EXPECT CB OR VCTS TO BE IN ALL TAF SITES EARLY THIS
EVENING.  THUS FAR EVERYTHING WELL SOUTH OF BYI AND PIH BUT WILL
NEED TO MONITOR ALL SITES BUT FOR NOW KEPT CB OR VCTS ONLY IN THE
TAFS.  WINDS GENERALLY LIGHT EXCEPT NEAR ANY THUNDERSTORMS.  EXPECT
VFR THROUGH MONDAY WITH LESS THUNDERSTORM COVERAGE ON MONDAY.  GK

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY THROUGH TUESDAY AT LEAST.  WILL START TO SEE A
DRIER FLOW LATE THIS WEEK INTO NEXT WEEKEND AS AN UPPER RIDGE BUILDS
THEN.  EXPECT MUCH DRIER HUMIDITY BY THE WEEKEND WITH TEMPERATURES
MODERATING SUBSTANTIALLY.   EXPECT NEAR SEASONAL NORMALS OR EVEN
SLIGHTLY BELOW THROUGH THURSDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 7, 3:48 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
348 AM MDT SUN AUG 7 2011

IDZ017>025-031-032-081200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
348 AM MDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON AND EVENING...MAINLY
OVER HIGHLAND TERRAIN OR THE CENTRAL IDAHO MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT
CHANCE OF THUNDERSTORMS WILL CONTINUE FROM AFTERNOON TO
AFTERNOON...BUT GRADUALLY LOWER IN PROBABILITY DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Special weather statement, Aug 7, 2:56 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
256 PM MDT SUN AUG 7 2011

IDZ023-072145-
CARIBOU ID-BONNEVILLE ID-
256 PM MDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 345 PM MDT

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENRY..MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   WAYAN...

LAT...LON 4305 11114 4280 11108 4276 11163 4294 11167
TIME...MOT...LOC 2056Z 259DEG 15KT 4287 11153

RS
Special weather statement, Aug 7, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
336 PM MDT SUN AUG 7 2011

IDZ023-025-072215-
BEAR LAKE ID-CARIBOU ID-BANNOCK ID-FRANKLIN ID-
336 PM MDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 415 PM MDT

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SWAN LAKE..MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   THATCHER...
   LAGO AND  NITER...

LAT...LON 4258 11154 4233 11150 4231 11201 4249 11204
TIME...MOT...LOC 2136Z 262DEG 13KT 4241 11190

RS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:13 PM MDTSpecial Weather StatementPIHBingham47 min
Aug 6, 7:47 PM MDTSpecial Weather StatementPIHBonneville43 min
Aug 7, 2:56 PM MDTSpecial Weather StatementPIHCaribou49 min
Aug 7, 4:14 PM MDTSpecial Weather StatementPIHJefferson46 min
Aug 7, 5:22 PM MDTSevere Thunderstorm WarningPIHBingham38 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.